MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during surgery, he noticed after insertion a small black line (like a small thread) at the edge of the central element.Test with a spatula to see whether it was a deposit on the posterior or anterior surface: negative.Suspected material defect, removal of the lens after cutting and implantation of the standby iol.Whether the patient is harmed by the prolonged anterior chamber manipulation (e.G.Endothelial cell loss) or whether short-term problems such as pressure increase due to the increased use of viscoelastics (discovisc) will occur, he cannot yet say.Additional information has been requested and received stating that a non company injector was used.Regarding patients outcome it was reported that it was too early for final assessment.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned positioned incorrectly in the lens case.Solution was dried on the lens.One haptic was broken in the distal area tip area (not returned).The optic was cut from edge past center of the lens.This damage appears to have occurred during the lens removal.The lens was cleaned with klrp for further evaluation.A line was observed on the anterior surface of the optic near the center.This line has the appearance of excess monomer.Complaint and product history records were reviewed and documentation indicated the product met release criteria.The file indicated the use of a qualified cartridge and viscoelastic.The handpiece indicated is not qualified for the product combination used.Based on the review of the returned sample, the root cause for the reported issue was determined to be manufacturing related.The observed line on the optic was not foreign material or a scratch.The line was determined to be a line of excess monomer (lens material).This excess strand of monomer was most likely introduced to the optic surface during the wafer separation operation.The line of excess monomer (lens material) would not meet alcon¿s cosmetic release criteria.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received stating based on physician's opinion, the operated eye would not suffer any permanent damage as a result of the iol removal and secondary implantation.

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18391945
Report Number1119421-2023-02212
Device Sequence Number2932494
Product Code POE
UDI-Device Identifier00380652421232
UDI-Public00380652421232
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDFT015
Device Lot Number15287810
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date12/26/2023
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASICO ROYALE INJECTOR.; DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C.
Patient Age68 YR
Patient SexUnknown